Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 29, NWS Tallahassee, FL

March 4, 200816 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Mar 4, 2008, 4:08 AM CST for 16 counties in Florida. It took effect at Mar 5, 2008, 11:00 AM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2008, 4:08 AM CST (10:08 UTC)
In effect from
Mar 5, 2008, 11:00 AM CST
Expired
Mar 5, 2008, 1:42 PM CST
In force
3 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 041008
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 AM EST TUE MAR 4 2008

...A RED FLAG WARNING IS NOW IN EFFECT WEDNESDAY AFTERNOON FOR
THE EASTERN FLORIDA PANHANDLE AND BIG BEND DUE TO POSSIBLE LONG
DURATIONS OF LOW RELATIVE HUMIDITIES...

...FIRE WEATHER WATCH CONTINUES IN EFFECT WEDNESDAY AFTERNOON FOR
SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS
OF LOW RELATIVE HUMIDITIES...

.DISCUSSION...A SQUALL LINE WITH WIDESPREAD SHOWERS AND 
THUNDERSTORMS WILL ACCOMPANY A COLD FRONT TODAY. THIS ACTIVITIY
WILL SPREAD ACROSS SOUTHEAST ALABAMA AND THE EASTERN FLORIDA
PANHANDLE THIS MORNING AND ACROSS THE REST OF THE FORECAST AREA
LATER THIS MORNING AND INTO THE AFTERNOON HOURS. SUSTAINED
SOUTHERLY WINDS UP TO 20 MPH WITH GUSTS OVER 35 MPH ARE FORECAST
WITH THESE STORMS. SOME OF THESE STORMS WILL LIKELY BE SEVERE WITH
DAMAGING WINDS AND POSSIBLY LARGE HAIL. ISOLATED TORNADOS CAN NOT
BE RULED OUT.

BEHIND THE FRONT...MUCH DRIER AIR WILL FILTER IN ACROSS THE AREA ON 
WEDNESDAY. CRITICAL RED FLAG HUMIDITY LEVELS ARE EXPECTED ACROSS 
ALL OF FLORIDA AND POSSIBLY ACROSS ALL OF THE GEORGIA ZONES. MOISTURE 
AND RAIN CHANCES WILL RETURN ON FRIDAY AS THE COLD FRONT STALLED
ACROSS SOUTH FLORIDA SLOWLY LIFTS BACK NORTH WHILE LOW PRESSURE
DEVELOPS IN THE GULF. THIS LOW WILL MOVE NORTHEAST ACROSS FLORIDA
FRIDAY TO BE FOLLOWED BY A COLDER DRIER AIRMASS FOR THE WEEKEND.

FLZ007-009>019-026>029-034-042100-
/O.UPG.KTAE.FW.A.0026.080305T1700Z-080305T2300Z/
/O.NEW.KTAE.FW.W.0029.080305T1700Z-080305T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
508 AM EST TUE MAR 4 2008 /408 AM CST TUE MAR 4 2008/

...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ WEDNESDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

GAZ120>131-142>148-155>161-042100-
/O.EXT.KTAE.FW.A.0026.080305T1800Z-080305T2200Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
508 AM EST TUE MAR 4 2008

...FIRE WEATHER WATCH NOW IN EFFECT WEDNESDAY AFTERNOON...

THE FIRE WEATHER WATCH CONTINUES IN EFFECT WEDNESDAY AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

12-WATSON
3 follow-up statements
000 
WWUS82 KTAE 041950
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EST TUE MAR 4 2008

...A RED FLAG WARNING REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR
THE EASTERN FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED LONG
DURATIONS RELATIVE HUMIDITY BELOW 35 PERCENT...

...A FIRE WEATHER WATCH CONTINUES IN EFFECT WEDNESDAY AFTERNOON
FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO EXPECTED MARGINAL
DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR THURSDAY AFTERNOON
FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND DUE TO POSSIBLE
LONG DURATIONS RELATIVE HUMIDITY BELOW 35 PERCENT...

.A COLD FRONT WILL CONTINUE MOVING ACROSS THE FORECAST AREA THIS
AFTERNOON AND INTO THE EVENING. ANY REMAINING SHOWERS AND
THUNDERSTORMS WILL END WITH THE FRONTAL PASSAGE. HIGH PRESSURE
WILL THEN BUILD INTO THE AREA FOR WEDNESDAY BRINGING DRIER AIR
WITH IT. THIS WILL PRODUCE RED FLAG CONDITIONS ACROSS PARTS OF THE
FORECAST AREA...WITH THE BEST CHANCE BEING IN FLORIDA. THE HIGH
WILL SLIDE EAST OF THE AREA ON THURSDAY...BUT THERE MAY STILL BE
ENOUGH DRY AIR IN PLACE TO PRODUCE RED FLAG CONDITIONS ACROSS
INLAND PORTIONS OF NORTHWEST FLORIDA.

FLZ007-009>011-013-016>019-026>029-034-051230-
/O.NEW.KTAE.FW.A.0027.080306T1800Z-080306T2300Z/
/O.CON.KTAE.FW.W.0029.080305T1700Z-080305T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
250 PM EST TUE MAR 4 2008 /150 PM CST TUE MAR 4 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. THE RED
FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6
PM EST /5 PM CST/ WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ012-014-015-051230-
/O.CON.KTAE.FW.W.0029.080305T1700Z-080305T2300Z/
BAY-GULF-FRANKLIN-
250 PM EST TUE MAR 4 2008 /150 PM CST TUE MAR 4 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ WEDNESDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

GAZ120>131-142>148-155>161-051230-
/O.CON.KTAE.FW.A.0026.080305T1800Z-080305T2200Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
250 PM EST TUE MAR 4 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS82 KTAE 050941
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 AM EST WED MAR 5 2008

...A RED FLAG WARNING REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR
THE EASTERN FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THURSDAY AFTERNOON
ACROSS THE EASTERN FLORIDA PANHANDLE...THE FLORIDA BIG BEND...
SOUTHEAST ALABAMA AND SOUTHERN GEORGIA DUE TO POSSIBLE LONG
DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...A MUCH COOLER AND DRIER AIRMASS ASSOCIATED WITH A
HIGH PRESSURE WILL CONTINUE TO FILL IN ACROSS THE AREA BEHIND THE
COLD FRONT THAT MOVED THROUGH LAST NIGHT. THIS WILL PRODUCE RED
FLAG CONDITIONS ACROSS NORTH AND NORTHWEST FLORIDA THIS AFTERNOON
DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY. THE HIGH WILL
SLIDE EAST OF THE AREA ON THURSDAY...BUT THERE MAY STILL BE ENOUGH
DRY AIR IN PLACE TO PRODUCE RED FLAG CONDITIONS ACROSS THE AREA.

GAZ120>131-142>148-155>161-052300-
/O.CAN.KTAE.FW.A.0026.080305T1800Z-080305T2200Z/
/O.EXB.KTAE.FW.A.0027.080306T1700Z-080306T2300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
441 AM EST WED MAR 5 2008

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...
...FIRE WEATHER WATCH IS CANCELLED FOR THIS AFTERNOON...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

FLZ012-014-015-052300-
/O.EXB.KTAE.FW.A.0027.080306T1700Z-080306T2300Z/
/O.CON.KTAE.FW.W.0029.080305T1700Z-080305T2300Z/
BAY-GULF-FRANKLIN-
441 AM EST WED MAR 5 2008 /341 AM CST WED MAR 5 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/
TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007-009>011-013-016>019-026>029-034-052300-
/O.EXT.KTAE.FW.A.0027.080306T1700Z-080306T2300Z/
/O.CON.KTAE.FW.W.0029.080305T1700Z-080305T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
441 AM EST WED MAR 5 2008 /341 AM CST WED MAR 5 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/
TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON...
...FIRE WEATHER WATCH NOW IN EFFECT THURSDAY AFTERNOON...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

ALZ065>069-052300-
/O.EXB.KTAE.FW.A.0027.080306T1700Z-080306T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
341 AM CST WED MAR 5 2008

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$
000 
WWUS82 KTAE 051942
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
242 PM EST WED MAR 5 2008

... THE RED FLAG WARNING FOR THE EASTERN FLORIDA PANHANDLE AND BIG
BEND FOR THIS AFTERNOON HAS BEEN CANCELED.

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THURSDAY AFTERNOON
FOR THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND DUE TO
POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...DEW POINTS HAVE NOT FALLEN AS MUCH AS ANTICIPATED 
ACROSS THE AREA TODAY...AS TEMPERATURES HAVE NOT WARMED ENOUGH TO 
PROVIDE THE NECESSARY MIXING AND BRING THE SIGNIFICANTLY DRIER AIR 
ALOFT DOWN TO THE SURFACE. THUS...THE RED FLAG WARNING FOR THIS 
AFTERNOON FOR OUR FLORIDA COUNTIES HAS BEEN CANCELED. THE 
COMBINATION OF AIR AND WARMER TEMPERATURES ARE EXPECTED TO LOWER 
RELATIVE HUMIDITIES TO CRITICAL LEVELS ACROSS INLAND PORTIONS OF THE 
EASTERN FLORIDA PANHANDLE AND BIG BEND ON THURSDAY. HOWEVER...RED 
FLAG CRITERIA CRITERIA ARE NOT EXPECTED TO BE MET ACROSS OUR ALABAMA 
AND GEORGIA COUNTIES ON THURSDAY.

FLZ012-014-015-052045-
/O.CAN.KTAE.FW.W.0029.000000T0000Z-080305T2300Z/
/O.CAN.KTAE.FW.A.0027.080306T1700Z-080306T2300Z/
BAY-GULF-FRANKLIN-
242 PM EST WED MAR 5 2008 /142 PM CST WED MAR 5 2008/

...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON FOR THE EASTERN 
FLORIDA PANHANDLE AND BIG BEND....
...FIRE WEATHER WATCH IS CANCELLED FOR SOUTHEAST ALABAMA AND SOUTHWEST
AND SOUTH CENTRAL GEORGIA FOR THURSDAY AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FOR THURSDAY AFTERNOON FOR
INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND DUE TO
EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT...

$$

FLZ007-009>011-013-016>019-026>029-034-060345-
/O.CAN.KTAE.FW.W.0029.000000T0000Z-080305T2300Z/
/O.EXT.KTAE.FW.A.0027.080306T1800Z-080306T2200Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
242 PM EST WED MAR 5 2008 /142 PM CST WED MAR 5 2008/

...FIRE WEATHER WATCH NOW IN EFFECT THURSDAY AFTERNOON FOR INLAND
PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND DUE TO
EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT...
...RED FLAG WARNING IS CANCELLED FOR THE EASTERN FLORIDA PANHANDLE AND
BIG BEND FOR THIS AFTERNOON...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

ALZ065>069-GAZ120>131-142>148-155>161-052045-
/O.CAN.KTAE.FW.A.0027.080306T1700Z-080306T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
242 PM EST WED MAR 5 2008 /142 PM CST WED MAR 5 2008/

...FIRE WEATHER WATCH IS CANCELLED FOR THURSDAY AFTERNOON...

DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 25 PERCENT ARE NOT
EXPECTED.

$$

DUVAL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 4, 2:08 AM CST, 2 hours earlier.

Area forecast discussion, Mar 4, 2:08 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 AM EST TUE MAR 4 2008

...SEVERE WEATHER LIKELY TODAY ACROSS THE ENTIRE REGION...

...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE MAIN THREAT...

.SYNOPSIS...04 UTC SURFACE ANALYSIS SHOWS A 1001 MB LOW CENTERED IN
CENTRAL MISSISSIPPI. A COLD FRONT EXTENDS SOUTHWARD FROM THIS LOW TO
NEAR NEW ORLEANS AND INTO THE WEST CENTRAL GULF OF MEXICO. DEWPOINTS
SURGING INTO THE MID 60S WERE NOTED BETWEEN THE FRONT AND PENSACOLA
AND EXTENDING 50 MILES INLAND. AT 04 UTC SURFACE WINDS OUR EASTERN
CWA WERE BACKED WELL TO THE EAST. SINCE THAT TIME WINDS HAVE SWUNG
AROUND TO THE SSE AND DEWPOINTS LOCALLY HAVE BEGUN TO RISE.

00 UTC 850 MB ANALYSIS SHOWS JET STREAK ACROSS EASTERN MISS/LA WITH
MAX VALUE ESTIMATED NEAR 55 KT. MODEL PREDICTIONS HAVE BEEN FOR THIS
JET TO INTENSIFY AS IT MOVES EASTWARD AND REACH A MAX VALUE OF 70
KT. THE VAD WIND PROFILE AT KMOB INDICATES 5KFT WINDS OF 60
KNOTS...INDICATING THE OVERALL INTENSITY OF THE LOW LEVEL WIND FIELD
IS GRADUALLY STRENGTHENING.

.SHORT TERM...(TODAY THROUGH THURSDAY).
BIG FOCUS IS OBVIOUSLY ON THE EVOLVING SEVERE WEATHER THREAT FOR OUR
REGION. AT THIS TIME...NO WATCHES ARE IN EFFECT FOR OUR CWA...BUT
THIS WILL LIKELY CHANGE SOON. RADARS ARE ALREADY SHOWING NUMEROUS
SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF THE MAIN SQUALL LINE
AS IT MOVES THROUGH EASTERN MISSISSIPPI. THESE SHOWERS WILL NEED TO
BE MONITORED FOR INTENSIFICATION AS MESOANALYSES INDICATE THAT
INSTABILITY IS INCREASING ACROSS SOUTH CENTRAL ALABAMA AND THE
WESTERN FLORIDA PANHANDLE. WEVE COVERED THE DYNAMICS OF THIS SYSTEM
IN PREVIOUS AFDS FOR THE PAST SEVERAL DAYS...SO WILL ONLY REITERATE
THE KEY POINTS HERE. 0-6 KM BULK SHEAR IS NOT EXCEPTIONAL...ONLY 40
TO 50 KNOTS. LOW LEVEL WIND FIELD IS PRETTY GOOD WITH A 850 MB JET
NEAR 65 KNOTS. THE TRENDS IN THE PREVIOUS MODEL RUNS INDICATING AN
INTENSIFICATION OF THIS LINE BY MID MORNING/EARLY AFTERNOON HAS MADE
IT INTO THE 04/00Z GFS. THIS DOESNT SEEM TOO FAR FETCHED AS THE
CIRRUS CANOPY AHEAD OF THIS SQUALL LINE ISNT SPREADING TOO FAR
EAST. WHILE MOST OF THE CWA WILL BE CLOUDY BY DAYBREAK...THE CLOUD
DECK WILL BE THIN ENOUGH IN THE EASTERN CWA TO ALLOW FOR SOME
HEATING. THIS COULD HELP GENERATE SBCAPES IN EXCESS OF 500 J/KG
WHICH COULD MAKE FOR A BUSY AFTERNOON IN SOUTH CENTRAL GEORGIA.

THE INSTABILITY IS A BIG CONCERN. SURFACE FLOW HAS GENERALLY BEEN
OUT OF THE SE ALL DAY ACROSS THE REGION. WHILE THIS HAS ADVECTED 60+
DEWPOINTS INTO THE FLA PANHANDLE AND PORTIONS OF SE ALABAMA...THE
REMAINING CWA HAS SEEN DEWPOINTS REMAIN IN THE MID 50S OWING TO THE
OVERLAND DIRECTION OF THIS WIND. BY 06 UTC...THE SURFACE FLOW HAS
BECOME MORE SOUTHERLY AND DEWPOINTS ARE ON THE RISE AREA WIDE.
EXPECT 60+ DEWPOINTS TO MAKE IT AS FAR NORTH AS ABY BY MORNING. EVEN
THOUGH THESE BETTER DEWPOINTS WILL BE MAKING IT INTO OUR
REGION...INSTABILITY WILL REMAIN LIMITED DUE TO THE MOIST
THERMODYNAMIC PROFILES. THIS WILL RESULT ONLY IN MEAGER SBCAPES IN
THE WESTERN CWA...200-400 J/KG. THIS MAY END UP BEING SUFFICENT TO
SUSTAIN THIS SQUALL LINE AS IT MOVES EASTWARD...WHICH BASED ON
LATEST RADAR TRENDS FROM KMOB SEEMS PLAUSIBLE. THINK A BETTER THREAT
FOR SEVERE WEATHER WILL MATERIALIZE IN SOUTHWEST AND SOUTH CENTRAL
GEORGIA BY MIDDAY AS BETTER INSTABILITY IS ENCOUNTERED BY THE
EASTWARD MOVING SQUALL LINE. IN FACT...SPC HAS INDICATED THIS IN
THEIR LATEST DAY 1 OUTLOOK WITH HIGHER SEVERE PROBABILITIES IN
SW/S-CENT GA.

POP FORECAST IS SIMPLE TODAY...ITS GOING TO RAIN SO WENT 100
PERCENT OVER MOST OF THE ARA. SQUALL LINE MAY BE A LITTLE THIN ON
THE SOUTHERN END SO LEFT POPS AT 90 PERCENT IN CROSS CITY. QPF LOOKS
TO BE A SOLID 1 INCH AREA WIDE. REPORTS FROM MS/AL INDICATE THAT
AMOUNTS APPROACHING 3 INCHES WILL BE POSSIBLE IN THE HEAVIEST
STORMS. THIS WILL BE POSSIBLE HERE...ESPECIALLY IF SHOWERS
DEVELOPING AHEAD OF THE LINE BECOME STRONGER.

TONIGHT...EXPECT A QUICK CLEARING BY 00 UTC. WILL LEAVE ONLY SCHC
POPS IN THE FORECAST AFTER 00Z EAST OF I-75. COLD/DRY ADVECTION
BEHIND THIS SYSTEM WILL DROP TEMPS INTO THE MID 30S WEST/LOW 40S
EAST. NO FROST IS EXPECTED DUE TO CONTINUED WINDS OVERNIGHT AND
DRYNESS OF THE INCOMING AIRMASS.

WEDNESDAY/THURSDAY...RETURN TO SLIGHTLY COOLER CONDITIONS UNDER HIGH
PRESSURE WITH TEMPERATURES GENERALLY AT OR JUST BELOW CLIMO FOR THIS
TIME OF YEAR. NO FROST/FREEZE EXPECTED AS THE INCOMING AIRMASS HAD
ITS ORIGIONS IN THE PACIFIC AND NOT CANADA.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH SUNDAY).
SOME UNCERTAINTY CONTINUES WITH WEATHER MAKER ON FRIDAY. GFS
OPERATIONAL RUN CONTINUES TO SHOW SURFACE LOW DEVELOPMENT IN THE
NORTHEAST GULF EARLY ON FRIDAY...WHICH THEN PROGRESSES NORTHEASTWARD
UP THE EAST COAST ON SATURDAY. LATEST ECMWF HAS THE SURFACE LOW
DEVELOPING FARTHER NORTH ALONG THE NORTHERN GULF COAST NEAR
MOBILE...THEN SHOWS THE LOW TRACKING NORTHEASTWARD IN A MORE INLAND
ROUTE AS COMPARED TO THE GFS. THE GFS ENSEMBLE REMAINS IN LINE WITH
THE OPERATIONAL GFS RUN WITH THIS SYSTEM. HAVE POPULATED THE GRIDS
IN LINE WITH THE GFS. LATEST ECMWF NOT AS BULLISH AS OPERATIONAL GFS
WITH CLIPPER SYSTEM MOVING THROUGH GREAT LAKES AND NEW ENGLAND ON
DAYS 6 AND 7. SO...HAVE TAKEN THE GFS ENSEMBLE SOLUTION FOR DAYS 5
THROUGH 7...THAT IS...HIGH PRESSURE SETTLING INTO SOUTHEAST
U.S....SOMEWHAT IN LINE WITH THE ECMWF.

&&

.AVIATION...PREFRONTAL SQUALL LINE APPROACHING THE AREA THIS
MORNING. THE SQUALL LINE IS CURRENTLY LOCATED FROM NORTHERN ALABAMA
SOUTHWARD TO JUST EAST OF NEW ORLEANS. WE HAVE MADE FEW CHANGES AS
TO THE TIMING OF THE SHOWERS AND THUNDERSTORMS WITH MVFR CIGS BEING
INTRODUCED AT KPFN AND KDHN WITH SCATTERED SHWRS/TSTMS DEVELOPING
AHEAD OF THE PREFRONTAL SQUALL LINE. SOUTHERLY WINDS HAVE INCREASED
AT SEVERAL AIRPORTS...MAINLY ON AT PFN AND DHN...BUT WILL INCREASE
AT ALL SITES DURING THE MORNING HOURS...GUSTING AT TIMES ABOVE 20
KNOTS AT ALL SITES. THE SQUALL LINE WILL SWEEP EASTWARD ACROSS THE
AREA ON TUESDAY...ACCOMPANIED BY MVFR-IFR CIGS/VSBYS AND WIND GUSTS
UP TO 35 KNOTS. THE SQUALL LINE WILL AFFECT THE KPFN/KDHN TERMINALS
BETWEEN 12Z AND 16Z...KABY/KTLH TERMINALS BETWEEN 15Z AND 18Z...AND
KVLD BETWEEN 15Z AND 20Z. BEHIND THE SQUALL LINE...EXPECT A WIND
SHIFT TO THE WEST WITH BREEZY CONDITIONS ALONG WITH A FEW LINGERING
SHOWERS. SKIES WILL GRADUALLY CLEAR FROM WEST TO EAST FROM THE LATE
AFTERNOON INTO THE EVENING HOURS ON TUESDAY.

&&

.MARINE...SOLID SCA CRITERIA WILL BE MET ACROSS THE ENTIRE MARINE
AREA TODAY. WINDS WILL BEGIN TO SUBSIDE TONIGHT AS HIGH PRESSURE
MOVES OVER THE WATERS. SHOULD SEE CONDITIONS DROP BELOW ADVISORY
CRITERIA WEDNESDAY MORNING WITH WINDS AND SEAS REMAINING LOW INTO
THURSDAY MORNING WHEN WINDS AND SEAS WILL INCREASE AGAIN AS A
DEVELOPING STORM SYSTEM TAKES SHAPE IN THE CENTRAL GULF OF MEXICO.
ADVISORY CONDITIONS MAY OCCUR WITH THIS SYSTEM STARTING LATE
THURSDAY NIGHT AND CONTINUING INTO FRIDAY.

&&

.FIRE WEATHER...DRIER AIRMASS SURGING IN BEHIND THE STORM SYSTEM
WILL PRODUCE RED FLAG CONDITIONS ACROSS NORTH FLORIDA ON WEDNESDAY.
OUR GEORGIA COUNTIES WILL GET CLOSE TO THEIR CRITERIA...SO WILL
LEAVE A WATCH UP THERE. AIRMASS MOISTENS UP ON THURSDAY...BUT
CONDITIONS LOOK MARGINAL AT THIS TIME. NO CONCERNS EXPECTED BEYOND
THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  72  41  69  37  73 / 100  05   0   0  05
PANAMA CITY  69  42  65  43  72 / 100   0   0   0  10
DOTHAN       67  38  67  39  73 / 100   0   0   0  05
ALBANY       69  40  68  39  74 / 100  05   0   0  05
VALDOSTA     73  43  68  41  75 / 100  20   0   0  05
CROSS CITY   76  44  68  38  73 /  90  20   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES:
     BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
     COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
     IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
     QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
     TURNER...WORTH.

FL...RED FLAG WARNING FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM
     CST/ WEDNESDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     HIGH SURF ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
     THE FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...GULF.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM EST WEDNESDAY ALL LEGS.

&&

LONG TERM/AVIATION/FIRE WEATHER...WATSON
SHORT TERM/MARINE...GODSEY
Hazardous weather outlook, Mar 3, 5:00 AM CST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EST MON MAR 3 2008

...SLIGHT RISK OF SEVERE LATE TONIGHT FOR SOUTHEAST ALABAMA AND
THE EASTERN FLORIDA PANHANDLE...

...SLIGHT RISK OF SEVERE WEATHER TUESDAY ACROSS THE ENTIRE
REGION...

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-041100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
600 AM EST MON MAR 3 2008 /500 AM CST MON MAR 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
PARTLY CLOUDY AND BREEZY CONDITIONS WILL BE IN STORE FOR THE
REGION TODAY AS A STORM SYSTEM GATHERS STRENGTH ACROSS THE LOWER
MISSISSIPPI VALLEY. SUSTAINED WINDS OUT OF THE SOUTHEAST WILL
BUILD TO 15 TO 20 MPH WITH HIGHER GUSTS THIS AFTERNOON ACROSS MUCH
OF THE REGION. THIS WILL CREATE HAZARDOUS CONDITIONS ON AREA
LAKES. BOATERS ARE URGED TO EXERCISE CAUTION IF VENTURING OUT ON
AREA LAKES TODAY.

A STRONG STORM SYSTEM WILL MOVE EAST INTO THE SOUTHEAST LATER
TONIGHT WITH A SQUALL LINE DEVELOPING AHEAD OF A COLD FRONT. THIS
SQUALL LINE WILL RACE EASTWARD ACROSS THE CENTRAL GULF COAST
STATES AND APPROACH SOUTHEAST ALABAMA AND THE EASTERN FLORIDA
PANHANDLE JUST BEFORE DAYBREAK. SHOWERS AND THUNDERSTORMS WILL
ALSO DEVELOP AHEAD OF THIS SQUALL LINE AFTER MIDNIGHT. THE SQUALL
LINE AND ANY STORMS THAT DEVELOP AHEAD OF IT WILL BE CAPABLE OF
PRODUCING DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60
MPH...ISOLATED TORNADOES AND LARGE HAIL. AT THIS TIME THIS
PROBABILITY FOR GETTING SEVERE WEATHER WITHIN 25 MILES OF A POINT
IS ABOUT 15 PERCENT.

MARINERS VENTURING INTO THE GULF OF MEXICO WATERS SHOULD EXERCISE
CAUTION THIS MORNING. WINDS AND SEAS WILL CONTINUE TO BUILD INTO
THE AFTERNOON AND EXCEED SMALL CRAFT ADVISORY CRITERIA. WINDS MAY
OCCASIONALLY GUST TO GALE FORCE AFTER MIDNIGHT ACROSS THE MARINE
AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
AN ONGOING SQUALL LINE AHEAD OF THE COLD FRONT WILL CONTINUE TO
MOVE EASTWARD ACROSS THE REGION TUESDAY MORNING AND INTO THE
AFTERNOON HOURS. THE LATEST COMPUTER MODELS ARE INDICATING THAT
BETTER INSTABILITY MAY DEVELOP ACROSS THE FLORIDA BIG BEND AND
SOUTHWESTERN GEORGIA AROUND MIDDAY TUESDAY. THIS WOULD ALLOW THE
SQUALL LINE TO INTENSIFY THROUGHOUT THE AFTERNOON HOURS. EVEN IF
THIS DOES NOT OCCUR...THE SQUALL LINE WILL STILL BE CAPABLE OF
PRODUCING DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60
MPH...ISOLATED TORNADOES AND LARGE HAIL.

THE COLD FRONT AND SQUALL LINE WILL MOVE EAST OF THE REGION AFTER
SUNSET BRINGING IN A MUCH COOLER AIRMASS. TEMPERATURES WILL REMAIN
COOL ON WEDNESDAY AND RETURN TO NEAR NORMAL ON THURSDAY. AN AREA
OF LOW PRESSURE WILL DEVELOP IN THE SOUTHERN GULF OF MEXICO ON
THURSDAY NIGHT AND MOVE ACROSS THE FLORIDA PENINSULA ON FRIDAY.
THIS SYSTEM WILL BRING A CHANCE OF SHOWERS TO THE REGION. DRY
WEATHER WILL RETURN FOR THE WEEKEND.

HAZARDOUS MARINE CONDITIONS WILL CONTINUE THROUGH WEDNESDAY
MORNING WHEN HIGH PRESSURE WILL BUILD OVER THE WATERS. WINDS AND
SEAS WILL INCREASE OUT OF THE NORTH ON FRIDAY AS AN AREA OF LOW
PRESSURE MOVES NORTHEAST ACROSS THE FLORIDA PENINSULA.

.SPOTTER INFORMATION STATEMENT...
SEVERE WEATHER IS LIKELY AFTER MIDNIGHT TONIGHT ACROSS THE EASTERN
FLORIDA PANHANDLE AND SOUTHEAST ALABAMA. EMERGENCY MANAGERS AND
SPOTTERS SHOULD CONTINUE TO MONITOR THE WEATHER AND THE LATEST
FORECASTS ISSUED ON THIS DEVELOPING WEATHER SYSTEM. SPOTTERS
SHOULD CONSIDER THEMSELVES ACTIVATED AT THE FIRST ISSUANCE OF A
WATCH OR WARNING. SPOTTER ACTIVATION WILL LIKELY BE NEEDED INTO
TUESDAY AS WELL.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 1:25 AM CSTHigh Surf AdvisoryTAEBay, Franklin, Gulf, Walton28 hr
Mar 4, 5:49 AM CSTSpecial Marine WarningTAE56 min
Mar 4, 9:12 AM CSTSpecial Marine WarningTAE63 min
Mar 4, 9:45 AM CSTRiver Flood AdvisoryTAEJefferson, Madison, Taylor4 days
Mar 4, 1:50 PM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more40 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.